Jump to content

Is Exposure Therapy safe during WD?


ladybug
 Share

Recommended Posts

My therapist has given me homework in which I am supposed to write about my biggest fears for 30 minutes each day in order to purposefully raise my anxiety levels and learn to experience it rather than withdraw and distract from it. Like many others, my system is sensitive during WD and I fear that purposefully causing myself anxiety would further destabilize my nervous system and possibly cause me to crash (which incidentally is my greatest fear that I would be writing about.) Any thoughts on this? Could the possible benefits outweigh the risks?

a.k.a JMarie

Paxil since Mar.1998

2006-2007:40-20mg
2009: 20mg to 14mg 2010: 14mg to 10.5mg 2011: 10.5 to 7.6mg  2012: 7.5 to 6.8mg

2013: 6.7-6.3mg 2014: 6.2mg-5.8mg 2015: 5.7 to 5.15mg 2016: 5.1-4.6mg

1/19/17: 4.5mg 3/17/17: 4.4mg

6/15/17: 4.35mg 8/10/17: 4.3mg

1/29/18: 4.1mg 5/07/18: 4.0mg

7/31/18: 3.9mg

 

Link to comment
Share on other sites

  • Administrator

I think you need to tell your therapist you need soothing, calming experiences for now. Exposure therapy, which is a fad at the moment, will have to wait.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

Thanks for the input, Alto. I definitely agree with you. This is a tricky dose range, and I don't need to be purposefully stimulating my nervous system right now.

a.k.a JMarie

Paxil since Mar.1998

2006-2007:40-20mg
2009: 20mg to 14mg 2010: 14mg to 10.5mg 2011: 10.5 to 7.6mg  2012: 7.5 to 6.8mg

2013: 6.7-6.3mg 2014: 6.2mg-5.8mg 2015: 5.7 to 5.15mg 2016: 5.1-4.6mg

1/19/17: 4.5mg 3/17/17: 4.4mg

6/15/17: 4.35mg 8/10/17: 4.3mg

1/29/18: 4.1mg 5/07/18: 4.0mg

7/31/18: 3.9mg

 

Link to comment
Share on other sites

I'm still amazed at how (what used to be) minor stressors send me into a flare that can last for days or weeks. Even watching a bigger screen TV than I'm used to is very disturbing. It's not only emotional triggers, but physical ones, too.

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

withdrawal makes anxiety excessive all by itself...I agree with Alto...this is not appropriate right now.

Everything Matters: Beyond Meds 

https://beyondmeds.com/

withdrawn from a cocktail of 6 psychiatric drugs that included every class of psych drug.
 

Link to comment
Share on other sites

This makes me feel a little better reading this. 

 

With my OCD still through the roof....I don't feel i'm able to properly do exposure therapy. It causes me a great deal of stress.

Started Fluoxetine Jan. 2010

Tried to go off of it in Sept. 2010

Weaned too fast and was back on it by Nov. 2010

Didn't work as good the second time around.

Started to wean again in Nov. 2011 and was off for good by April? 2012

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy